Funnel Cloud, Mobile
- When
- June 10, 6:10 PM CST to 6:12 PM CST
- Where
- Mobile County, Dauphin Is
- Reported by
- Trained Spotter
- Coordinates
- 30.250, -88.120
A funnel cloud was observed near Dauphin Island. The funnel never touched down and dissipated.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A funnel cloud was observed near Dauphin Island. The funnel never touched down and dissipated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 2:50 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT TUE JUN 10 2008 .SHORT TERM TONIGHT THROUGH FRIDAY NIGHT...UPPER SHORTWAVE PASSING OVER THE FORECAST AREA WILL WEAKEN...FOLLOWED BY THE REBUILDING OF A WEAK UPPER RIDGE. A SOUTHERLY LOW LEVEL FLOW WILL PERSIST THROUGH THE SHORT TERM AS SURFACE-BASED HIGH PRESSURE REMAINS ACROSS THE WESTERN ATLANTIC AND NORTHEAST GULF OF MEXICO. WILL HAVE DIURNALLY DRIVEN CONVECTION EACH MORNING AND AFTERNOON...INITIATED BY DECREASING STABILITY AND SEA BREEZE DEVELOPMENT. COLLIDING OUTFLOW BOUNDARIES WILL ALSO HELP INITIATE FURTHER STRONGER STORMS. MLCAPES BETWEEN 1000-1500 J/KG SHOULD LEAD TO A FEW OF THE PULSE-TYPE THUNDERSTORMS BECOMING STRONG TO SEVERE IF SUSTAINED UPDRAFTS EXIST IN THE HAIL GROWTH REGION BETWEEN H60 AND H40. MARGINAL HAIL UP TO PENNY SIZE AND DAMAGING WET MICRO-BURST WINDS WILL AGAIN BE THE MAY THREATS. WENT WITH A BLEND OF MAV/MET TEMP GUID FIRST FIVE PERIODS. /22 && .LONG TERM SATURDAY THROUGH TUESDAY...A FULL-SCALE PATTERN CHANGE TAKES PLACE LATE IN THE WEEK INTO THE WEEKEND AS A TROUGH DEVELOPS OVER THE EASTERN STATES. THIS WILL SHOVE THE RIDGE OF HIGH PRESSURE WESTWARD AND ALLOW A WEAKENING FRONT TO MOVE INTO THE SOUTHEASTERN STATES SATURDAY AND SUNDAY. THIS FRONT WILL LIKELY STALL JUST TO THE NORTH OR OVER THE AREA OVER THE WEEKEND AND WHEN COMBINED WITH THE SEABREEZE...WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ABUNDANT CLOUDS AND PRECIPITATION WILL HOLD TEMPS NEAR OR SLIGHTLY BELOW CLIMATOLOGICAL VALUES THROUGH MUCH OF THE EXTENDED. /13 && .MARINE...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE WEEK. A LIGHT SOUTHERLY WIND FLOW...MOSTLY DURING THE AFTERNOON AND EVENING HOURS...CAN BE EXPECTED THROUGH FRIDAY...BECOMING WEST TO SOUTHWEST DURING THE DAY OVER THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE BETTER DEVELOPED THROUGH THE REMAINDER OF THE WEEK. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. /32 && .FIRE...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE FORECAST PERIOD. A LIGHT SOUTH TO SOUTHEAST WIND FLOW WILL MAINTAIN ABUNDANT LOW LEVEL MOISTURE OVER THE REGION WITH AFTERNOON RELATIVE HUMIDITY VALUES REMAINING GENERALLY NO LOWER THAN AROUND 50 PERCENT. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 88 71 89 / 30 40 30 30 PENSACOLA 73 89 74 88 / 20 40 30 30 DESTIN 75 87 76 87 / 20 40 30 30 EVERGREEN 68 89 68 90 / 20 50 30 30 WAYNESBORO 68 89 69 90 / 30 40 30 30 CAMDEN 68 89 69 90 / 30 50 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE JUN 10 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COAST THIS MORNING ARE EXPECTED TO REDEVELOP NEAR THE INTERSTATE 10 CORRIDOR LATER THIS MORNING AND DRIFT NORTH THROUGH THE AFTERNOON. A FEW STORMS CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS. THE BETTER CHANCE OF STRONG STORMS WILL BE OVER THE NORTHWEST ZONES...MAINLY WEST OF A CAMDEN TO LEAKESVILLE LINE AND OVER THE SOUTHEAST...EAST OF A PENSACOLA TO GREENVILLE LINE. ALONG WITH THE RISK OF STRONG GUSTY WINDS AND LOCALIZED HEAVY RAIN...FREQUENT LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID MORNING WEDNESDAY. A FEW STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT TUE JUN 10 2008 ALZ056-101930- CONECUH- 205 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 203 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BELLEVILLE...AND MOVING NORTHEAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...NICHBURG AND LOREE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 207 PM CDT TUE JUN 10 2008 ALZ055-056-059-101930- ESCAMBIA-CONECUH-MONROE- 207 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH AND MONROE COUNTIES... AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF URIAH...AND MOVING NORTHEAST AT 21 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GOODWAY AND MEGARGEL THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 302 PM CDT TUE JUN 10 2008 ALZ056-057-102030- CONECUH-BUTLER- 302 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND BUTLER COUNTIES... AT 258 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF I65 AND CR 7...AND MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND CR 7...GARLAND AND STARLINGTON THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 331 PM CDT TUE JUN 10 2008 ALZ056-059-060-102115- ESCAMBIA-COVINGTON-CONECUH- 331 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...COVINGTON AND CONECUH COUNTIES... AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR US 29 AND CR 43...AND MOVING EAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BRADLEY...BROOKLYN...DIXIE AND PLEASANT HOME THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT TUE JUN 10 2008 MSZ075-102200- PERRY- INCLUDING THE CITIES OF...NEW AUGUSTA... 437 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY COUNTY... AT 432 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR WINGATE...AND MOVING EAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FERGUSON...KITTRELL AND BEAUMONT THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 447 PM CDT TUE JUN 10 2008 ALZ055-056-102215- CONECUH-MONROE- 447 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND MONROE COUNTIES... AT 445 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF PINE ORCHARD...AND MOVING EAST AT 7 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PINE ORCHARD...TURNBULL AND MIDWAY THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 49 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118993.